Jump to content
Sign in to follow this  
Lostandfound

Lostandfound: long term side effects from sudden non tapered withdrawal?

Recommended Posts

Lostandfound

Hoping I'm not alone (although I wouldn't wish this on anyone else). I was taken off citalopram and mirtazapine a few years ago. I can't remember the dosage but I had been on them for at least a year and it was the second time I had come off them, the first was a tapered withdrawal as I felt well this second time was cold turkey. I was in hospital after collapsing and I was taken off them literally overnight - one day my dosage was as usual, the next day nil.

 

I had really bad withdrawal symptoms for months especially brain zaps and spine zaps, feeling of delay between moving body and senses catching up, inability to regulate body temperature, constant crying, nausea, abdominal pain, body pain, insomnia. I was also eating poorly and severely dehydrated for a considerable period of time before and after. I'm now questioning whether the continued unexplained neuropathy that I developed at some point is related to any of this.

 

I can't remember when the neuropathy started but it felt debilitating several months after coming out of hospital. So much of it is such a blur that I can't recall with any certainty when I noticed symptoms. I know I had symptoms of restless legs, especially knees that I felt I constantly had to twist and fold and refold endlessly to try to find a position that I could remain comfortable with, while on medication and a feeling of utter inward stomach churning heart wrenching terror and inability to focus and concentrate for many many months but that this was treated as a psychological symptom rather than anything of medical concern.

 

Whilst the inability to concentrate and anxiety lessened over the years (although still acute at times), the neuropathy has worsened with recurring episodes of days of spinning head and feelings of delay between movement and senses, daily nerve pain and burning tingling in legs, feeling of rushing water down spine, zaps at back of neck on moving head, recurrent migraines, tinnitus, one leg feels hotter than other but not to touch, feeling that ideally want legs trapped under an iceberg(!) in bed and have to wedge them under piles of cushion to get pressure, head spinning (feels like spinning clockwise at slight angle) and brain that goes to sludge when have to concentrate or interact with people for any length of time.

 

The symptoms are variable and each day brings a different combination. But it's not going. I was referred to a neurologist a year or so ago but, having had a bad experience of hospitals and doctors, cancelled the appointments for further testing as nothing abnormal apparent on basic physical exam and have not sought medical advice since as I'm a) afraid B) afraid c) afraid and d) afraid. Oh and e) alone and f) afraid of opening the whole mental health issue again with another dr.

 

I also have long term digestive problems and a fairly constant background suicidal feeling that I have to tolerate as it comes and goes in waves and has done for about seven years now. I'm pretty good at hiding most of this but it does make it hard to function. Amitriptaline makes the nerve pain more tolerable although toward late afternoon and evening it gets worse and night time it sometimes keeps me awake. Has anyone else here been made to stop meds overnight and if so what happened to you after? I don't know what is "me" anymore and what is left over from before.

Edited by scallywag
added paragraph breaks, tags

Share this post


Link to post
scallywag

Aw, Lostandfound I'm sorry you are suffering so much after that brutal and forced cold-turkey. There really ought to be laws against such violent medical assault. Welcome to Surviving Antidepressants (SA).

 

There are other members who have experienced medically forced cold-turkey stops of psych drugs.  I can't remember who they are. If I do recall or if have time to do some searches I'll post links to their introduction threads here.

 

You may have success finding them yourself by using Google searches that include "survivingantidepressants" as a search term.

Share this post


Link to post
JanCarol

Hey lostandfound - 

 

these drugs aren't like opiates or aspirin, that go away when they are no longer in your bloodstream.

 

Instead, they are the largest human experiment on the planet.  They restructure our brain, our gut, our endocrine and nervous system, and yanking them away cold turkey is cruel and criminal.

 

 Please Put Your WIthdrawal History Into your Signature

 

and have a look at this video and ask questions:

Healing from Antidepressants - Patterns of Recovery (by Toxic Antidepressants)

Share this post


Link to post
genlady

I can totally feel for you. ((((hugs))).  Years ago I tried another program to help me go off anti depressants and they ( I won't say who they are)  took me off three medications cold turkey to try their supplements.  They said I couldn't be on medication while taking their supplements. :(  I was delerious for two weeks, throwing up, neuropathy, you name it I had it.  I ended up in the hospital and put back on medication.    I know also how hard Celexa is to come off slowly.  I tried to do it yet, with another program unsuccessfully.  After joining this group, trying to taper my now 35mg. of Celexa  and the 10% taper rule I'm hoping things will be different this time.  The mods are very supportive and the information on the read list is very helpful.  The patience it takes is a learning experience for me, but together with the help of everyone on the list, you will recover.  

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy